MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-1500
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not been returned to olympus for evaluation.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, during preparation for use, the connecting tube which was using acecide was ¿hardy.¿ it was noted, sample was taken to figure out the reason for this event.There was no harm or user injury reported due to the event.Additional information has been requested regarding this event.If information is received, a supplemental report will be submitted.
 
Event or Problem Description
The customer stated they used 3m enzyme-detergent 70508e, which is a non-olympus product, with the reported olympus device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, device evaluation, and correction to b5.The device was returned to olympus for evaluation, and the customer's complaint was confirmed.The customer stated the following: the endoscopes are being precleaned immediately after each procedure, the endoscopes are being manually reprocessed prior to reprocessing them, the cleaning detergent/disinfectant solution being used with the endoscopes during manual cleaning: 3m enzyme detergent (product code 70508e), the internal channels of the endoscopes are being brushed, the endoscopes are being leak tested after the manual cleaning and then they disinfect endoscopes.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the event occurred due to user handling.The material (organic silicon) may have originated from anti-foaming agent in chemicals.The event can be prevented by following the instructions for use which state: "ifu operation manual for oer-aw chapter 3 inspection before use 3.5 inspecting the remaining quantity of detergent, and preparation warning always use the olympus-designated detergent.If a non-designated detergent is used, the endoscope may not be properly cleaned or the predetermined sterilization effect may not be achieved." olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16272165
Report Number9610595-2023-01539
Device Sequence Number15340716
Product Code FEB
UDI-Device Identifier04953170233937
UDI-Public04953170233937
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K103264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown